Alert archive / Florida / Beach Hazards Statements in 2023
Beach Hazards Statement 14, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Nov 4, 2023, 4:08 AM EDT for 5 counties in Florida. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2023, 4:08 AM EDT (08:08 UTC)
- Expired
- Nov 6, 2023, 4:00 AM EST
- In force
- 49 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WHUS42 KMLB 040808 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 408 AM EDT Sat Nov 4 2023 FLZ141-154-159-164-347-447-647-747-050800- /O.EXP.KMLB.RP.S.0026.000000T0000Z-231104T0800Z/ /O.NEW.KMLB.BH.S.0014.231104T0808Z-231105T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 408 AM EDT Sat Nov 4 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK HAS EXPIRED... * WHAT...Rough surf, a developing southward flowing longshore current, and a moderate risk of rip currents. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Breezy northerly winds will produce a moderate southward flowing longshore current today, especially along the Volusia coast, which can push swimmers into deeper water unexpectedly, and make them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
038 WHUS42 KMLB 050756 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 256 AM EST Sun Nov 5 2023 FLZ141-154-159-164-347-447-647-747-060800- /O.EXT.KMLB.BH.S.0014.000000T0000Z-231106T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 256 AM EST Sun Nov 5 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...Rough surf, a southward flowing longshore current, and a moderate risk of rip currents. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Breezy northerly winds will produce a moderate southward flowing longshore current today, which can push swimmers into deeper water unexpectedly, and make them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 3, 9:51 PM EDT, 6 hours 17 minutes earlier.
Area forecast discussion, Nov 3, 9:51 PM EDT, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
951 PM EDT Fri Nov 3 2023
...New UPDATE, MARINE, AVIATION, HYDROLOGY, PREV DISCUSSION...
.UPDATE...
Issued at 948 PM EDT Fri Nov 3 2023
The forecast remains on track across east central Florida. Isolated
shower development across the local Atlantic waters is forecast to
continue, with some showers moving onshore through the overnight
hours. Northeasterly winds have weakened across the area, with winds
remaining between 10 to 15 mph through the overnight hours.
Occasional gusts up to 25 mph cannot be ruled out along the
immediate coast. Winds are forecast to back to out of the north
overnight. Additionally, current model guidance indicates cloud
coverage increasing through the overnight hours across the area.
Overnight lows in the 60s across east central Florida.
&&
.MARINE...
Issued at 948 PM EDT Fri Nov 3 2023
Tonight...Poor boating conditions persist across the local Atlantic
waters tonight. A Small Craft Advisory remains in effect for seas 6
to 8 feet across all the Atlantic waters through 4 AM, with the
nearshore Brevard and Treasure Coast waters dropping off after 4 AM.
Northeast winds 15 to 20 knots will continue across the local
Atlantic waters, with occasional gusts up to 25 knots possible.
Isolated shower development will be possible through the overnight
hours.
&&
.AVIATION...
(00Z TAFS)
Issued at 948 PM EDT Fri Nov 3 2023
Mainly VFR conditions through the period. Northeast winds prevailing
overnight between 7 to 12 knots, with occasional gusts up to 23
knots along the Treasure Coast until 05Z. Winds pick back up out of
the north-northeast after 15Z, with gusts up to 25 knots possible
once again tomorrow. Current guidance is indicating MVFR ceiling at
SUA tomorrow morning into the afternoon, so have kept BKN030 in
starting at 15Z at KSUA. VFR ceilings elsewhere. Isolated showers
will continue to be possible into tomorrow, with the best chances
occurring along the coast. VCSH after 15Z from TIX southward.
&&
.HYDROLOGY...
Issued at 948 PM EDT Fri Nov 3 2023
The Saint Johns River near Astor is forecast to remain within Minor
Flood stage through early next week. This is largely due to winds
restricting downstream drainage through the basin.
&&
.PREV DISCUSSION...
Issued at 948 PM EDT Fri Nov 3 2023
Saturday... Large surface high over the eastern US will continue to
shift to the northeast out into the Atlantic. A weak disturbance
aloft will slowly move across central Florida through the day. At
the same time, the frontal boundary stalled across Cuba and the
Bahamas will start to lift northward. Models are indicating that a
surface disturbance will develop near the Carolina coast early in
the morning as that stalled boundary moves northward and the high
pressure to the north moves out into the Atlantic.
Locally, expect winds to ease slightly from the past few days as the
pressure gradient slackens a bit more. North to northeast winds
around 10 mph in the morning will increase to around 10-15 mph by
mid morning with gusts up to 20 to 25 mph possible. Increasing
moisture across the south and along the coast will continue to
support isolated to scattered showers through the day. Highest
coverage (PoP 20-40 percent) will be in the afternoon along the
coast from Cape Canaveral southward, extending inland to around Lake
Okeechobee. Isolated lightning storms will be possible Saturday
afternoon, mainly over the Atlantic, but a storm or two could make
it along the coast, mainly across the Treasure Coast. Temperatures
will be seasonable, with afternoon highs in the upper 70s across
Volusia, Seminole, and northern Lake counties, and low 80s
everywhere else, under partly cloudy skies.
Poor beach conditions continue, including a High Risk of life
threatening rip currents, rough surf, and wave runup to the dune
line near high tide resulting in minor beach erosion.
Sunday... On Sunday, a pesky vort max will quickly scoot eastward
and offshore of Florida into the Atlantic. It is rather weak, but
there will be a brief opportunity for some moisture convergence
across the southern half of the state before much drier air
quickly rushes in behind it. Ensemble and statistical guidance is
largely dry but did leave in a 20% rain/storm chance across
coastal St Lucie/Martin Co. Otherwise, the weekend will finish off
on a pleasant note with mostly sunny skies and seasonable
temperatures (upper 70s and low 80s).
Work Week... The grand ensemble is in excellent agreement with
the continuation of a quasi-zonal long wave pattern over the mid-
latitudes. A bubble of upper high pressure, with H5 heights
eventually approaching or exceeding 588 dam, will build eastward
across the Gulf of Mexico and overhead by Thursday or Friday. So,
no surprise that a surface high will hang close to Florida through
at least Thursday before moving into the Atlantic. Lighter winds
and much-improved beach and boating conditions will result. A few
members are insistent on a batch or two of shallow moisture coming
off the Atlantic between Tuesday and Thursday, providing
additional clouds and perhaps a few showers. However, statistical
guidance is very dry, which makes sense considering the overall
subsident regime. Will leave measurable rain out of the forecast
and hold chances just below mentionable levels (<15%) through this
period.
Overall, it should be a great stretch of weather to spend outdoors.
Under plentiful sunshine and a few clouds, highs each day will
generally range through the low and mid 80s, except perhaps some
upper 70s at the beaches north of the Cape. The boundary layer will
warm slightly each day as the upper high moves by, so expect the
warmest days to be Wednesday through Friday. Lower dew points will
greet us to begin the work week, allowing low to mid 50s across the
interior by Monday morning. Most areas will bounce back into the 60s
for low temps by Thursday as moisture slowly returns. Coastal areas
will largely range through the 60s each morning, except low 70s on
the barrier islands south of Port St Lucie.
Next Weekend... As alluded to yesterday, ensemble clusters
continue to show an upper trough swinging through the Great Lakes
by Friday and Saturday - with some variety in strength and timing
(as one would expect a week out). In its wake, H5 convergence
should push a continental surface high into the Mid-Atlantic by
Saturday or Sunday. This will have the potential to force a cold
front toward Central Florida. However, with the upper trough
currently progged to remain well north of us, the front currently
does not look all that impressive. If that is the case, rain
chances and cold-air advection would be fairly minimal next
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 76 62 75 / 20 20 0 0
MCO 65 80 62 80 / 10 10 0 0
MLB 69 80 66 79 / 10 20 10 10
VRB 70 82 68 81 / 10 30 10 10
LEE 61 79 57 79 / 10 10 0 0
SFB 64 79 61 79 / 10 10 0 0
ORL 65 80 62 80 / 10 10 0 0
FPR 71 82 69 81 / 20 30 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 9 PM EDT Saturday for AMZ550.
Small Craft Advisory until 4 AM EDT Saturday for AMZ552-555.
Small Craft Advisory until 8 PM EST Sunday for AMZ570-572-575.
&&
Tollefsen/CristaldiHazardous weather outlook, Nov 3, 8:31 PM EDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 831 PM EDT Fri Nov 3 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-041000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 831 PM EDT Fri Nov 3 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .COASTAL FLOOD IMPACT... Breezy onshore winds along the coast will continue to produce rough, choppy surf and wave runup to the dune line near high tide which could result in minor beach erosion. .RIP CURRENT IMPACT... A High Risk of life-threatening rip currents continues at all central Florida Atlantic beaches, in addition to the rough surf. Entering the water is strongly discouraged, especially at night. .WIND AND SEA IMPACT... Boating conditions remain poor to hazardous. Winds and seas are forecast to improve slightly through tonight, then build back this weekend. A Small Craft Advisory remains in effect for all central Florida Atlantic waters through 4 AM, and then for the offshore and Volusia waters afterwards. .RIVER FLOOD IMPACT... The Saint Johns River near Astor is forecast to remain within Minor Flood stage through at least early next week, due to winds restricting downstream drainage through the basin. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Boating conditions remain poor to hazardous through the weekend as seas build back. The risk for rip currents is expected to remain moderate to high through the weekend. A stray lightning storm or two will be possible along the Treasure Coast Saturday afternoon, followed by drier conditions Sunday and Monday across east central Florida that could lead to sensitive fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Tollefsen
Nearby
Beach Hazards Statements in Florida, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.